Alert archive / Alabama / Red Flag Warnings in 2023

Red Flag Warning 8, NWS Mobile, AL

October 7, 202312 counties in Alabama

NWS Mobile, AL issued this red flag warning at Oct 7, 2023, 2:24 PM CDT for 12 counties in Alabama. It took effect at Oct 8, 2023, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2023, 2:24 PM CDT (19:24 UTC)
In effect from
Oct 8, 2023, 11:00 AM CDT
Expired
Oct 8, 2023, 7:00 PM CDT
In force
8 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 118 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2023-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2023-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-199 m²/s²
0-3 km storm-relative helicity
-80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

009 
WWUS84 KMOB 071924
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
224 PM CDT Sat Oct 7 2023

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT TODAY FOR SOUTHEAST 
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN 
FLORIDA PANHANDLE DUE TO GUSTY NORTHERLY WINDS AND CRITICALLY LOW 
RELATIVE HUMIDITY....

...A RED FLAG WARNING IS IN EFFECT FOR SUNDAY FOR SOUTHWEST AND 
SOUTH CENTRAL ALABAMA FOR DRY FUELS AND VERY LOW HUMIDITIES...


ALZ051>060-261>266-080930-
/O.UPG.KMOB.FW.A.0003.231008T1600Z-231009T0000Z/
/O.NEW.KMOB.FW.W.0008.231008T1600Z-231009T0000Z/
/O.CON.KMOB.FW.W.0007.000000T0000Z-231008T0000Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-
224 PM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA...
...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY FOR
SOUTHWEST AND SOUTHCENTRAL ALABAMA...

The National Weather Service in Mobile has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM CDT Sunday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 
  056, 057, 058, 059, 060, 261, 262, 263, 264, 265 and 266.

* WINDS...North 5 to 15 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ201>206-MSZ067-075-076-078-079-080000-
/O.CON.KMOB.FW.W.0007.000000T0000Z-231008T0000Z/
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-
Greene-Stone-George-
224 PM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR THE WESTERN FLORIDA PANHANDLE AND INLAND SOUTHEAST
MISSISSIPPI...

* AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078, 079, 
  201, 202, 203, 204, 205 and 206.

* WINDS...North 5 to 15 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
509 
WWUS84 KMOB 080143
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
843 PM CDT Sat Oct 7 2023

...A RED FLAG WARNING IS IN EFFECT SUNDAY ACROSS SOUTHWEST AND 
SOUTH CENTRAL ALABAMA FOR DRY FUELS AND VERY LOW RELATIVE HUMIDITY
VALUES...

ALZ051>060-261>266-081200-
/O.CON.KMOB.FW.W.0008.231008T1600Z-231009T0000Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-
843 PM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SUNDAY FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA...

* AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 
  056, 057, 058, 059, 060, 261, 262, 263, 264, 265 and 266.

* WINDS...North 5 to 15 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
554 
WWUS84 KMOB 080833
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
333 AM CDT Sun Oct 8 2023

...A RED FLAG WARNING IS IN EFFECT TODAY ACROSS SOUTHWEST AND 
SOUTH CENTRAL ALABAMA FOR DRY FUELS AND VERY LOW RELATIVE HUMIDITY
VALUES...

ALZ051>060-261>266-082100-
/O.CON.KMOB.FW.W.0008.231008T1600Z-231009T0000Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-
333 AM CDT Sun Oct 8 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA...

* AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 
  056, 057, 058, 059, 060, 261, 262, 263, 264, 265 and 266.

* WINDS...North 5 to 15 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 7, 12:38 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 7, 12:38 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1238 PM CDT Sat Oct 7 2023

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 1238 PM CDT Sat Oct 7 2023

VFR conditions are expected through Sunday morning. Northerly
winds 10 to 15 knots diminish this evening, then a north to
northeast flow at 5 to 10 knots follows for Sunday morning. /29

&&

.NEAR TERM...
(Now through Sunday)
Issued at 1238 PM CDT Sat Oct 7 2023

A large upper trof over the eastern states broadens through
Sunday, while a cool and dry dome of surface high pressure builds
into the area. Breezy northerly winds diminish by early this
evening, with a generally light northerly flow following for
Sunday. No precipitation is expected through the period. Lows
tonight will be around 10 degrees below seasonable values and range
from the lower 40s well inland to the lower 50s at the coast. Highs
on Sunday will be a few degrees below seasonable values and in
the 70s. A low risk of rip currents is expected through Sunday.
/29

&&

.MARINE...
Issued at 1238 PM CDT Sat Oct 7 2023

Have updated to extend the Small Craft Advisory for Mobile Bay and
the Mississippi Sound until 3 am tonight based on the latest
guidance.  No other major changes. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      48  77  50  80  56  82  62  76 /   0   0   0   0   0   0  10  50
Pensacola   54  77  55  78  61  82  65  76 /   0   0   0   0   0   0  10  50
Destin      57  78  57  79  64  83  68  79 /   0   0   0   0   0   0  10  50
Evergreen   43  77  44  81  50  85  58  78 /   0   0   0   0   0   0  10  40
Waynesboro  44  73  44  79  53  80  58  75 /   0   0   0   0   0   0  10  30
Camden      42  74  44  77  51  80  57  76 /   0   0   0   0   0   0  10  30
Crestview   43  78  44  80  51  84  59  78 /   0   0   0   0   0   0  10  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Red Flag Warning until 7 PM CDT this evening for ALZ051>060-
     261>266.

     Fire Weather Watch from Sunday morning through Sunday evening
     for ALZ051>060-261>266.

FL...Red Flag Warning until 7 PM CDT this evening for FLZ201>206.

MS...Red Flag Warning until 7 PM CDT this evening for MSZ067-075-076-
     078-079.

GM...Small Craft Advisory until 3 AM CDT Sunday for GMZ630>632.

     Small Craft Advisory until 7 AM CDT Sunday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

Red Flag Warnings in Alabama, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.